Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 14, 2007, 7:08 AM CDT for 8 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 7:08 AM CDT (12:08 UTC)
- Expired
- Apr 14, 2007, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 141208 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 708 AM CDT SAT APR 14 2007 ...RED FLAG WARNING FOR DEEP SOUTH TEXAS TODAY... .A COLD FRONT AND STRONG TRAILING HIGH PRESSURE IS MOVING ACROSS DEEP SOUTH TEXAS TODAY. THE STRONG NORTHWEST WINDS AND DRIER AIR WILL RESULT IN ERRATIC WILDFIRE BEHAVIOR. TXZ248>257-150000- /O.UPG.KBRO.FW.A.0004.000000T0000Z-070415T0000Z/ /O.NEW.KBRO.FW.W.0001.070414T1208Z-070415T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 708 AM CDT SAT APR 14 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THROUGH 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER IN A COOLER...DRIER AIRMASS TODAY. FIRE WEATHER WILL BE DANGEROUS AND COULD RESULT IN ERRATIC WILDFIRE BEHAVIOR IF ANY FIRES DID OCCUR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG SHIFTING WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:57 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 2:57 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 257 AM CDT SAT APR 14 2007 .DISCUSSION... INITIAL WIND SHIFT SURGING THROUGH THE CWA CURRENTLY. WINDS BEHIND THIS LINE HAVE BEEN RUNNING SUSTAINED 20KTS WITH GUSTS OF 35 TO 40 KNOTS NOTED. A FEW SHOWERS AND THUNDERSTORMS HAVE BEGUN POPPING UP BEHIND THE SHIFT...SO HAVE ADDED SOME SLIGHT CHANCES TO THE MORNING FORECAST. THE LINE SHOULD CLEAR THE CWA WITHIN THE NEXT 2 HOURS...WHILE THE MAIN THRUST OF THE DRIER AIR WILL LAG BEHIND BY ABOUT 6 HOURS. WITH SOME DRIER AIR BEHIND THE FIRST LINE AND GUSTY WINDS...WILL ISSUE RFW WITH THE 4AM PACKAGE. SKIES WILL QUICKLY CLEAR BEHIND THE FRONT...AS THE UPPER TROUGH MOVES TO THE EAST. RIDGING SFC AND ALOFT WILL BRING ABOUT MILDER WEATHER FOR THE NEXT COUPLE DAYS WITH TEMPS IN LOW 80S. THE NEXT FRONT WILL BE A WEAK PASSAGE ON TUESDAY...WITH MOST OF THE MIDLEVEL DYNAMICS STAYING WELL TO THE NORTH AGAIN. HIGH PRESSURE SFC AND ALOFT WILL BUILD IN BEHIND THE FRONT...WITH TRANQUIL WEATHER EXPECTED FOR THE REST OF THE UPCOMING WEEK. && .AVIATION... MVFR TO VFR CONDITIONS ARE EXPECTED EARLY WITH VFR ANTICIPATED MID TO LATE MORNING AND THE REST OF THE DAY. A FEW THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT THIS MORNING WITH STRONG NORTHWEST NORTH WINDS IN WAKE OF THE FRONT. WINDS RELAX THIS EVENING. WINDS GUSTS NEARING 35 KNOTS INITIALLY WITH THE FRONT THEN FREQUENT GUSTS AROUND 25 KNOTS THE REST OF THE DAY. && .MARINE... A COLD FRONT IS EXPECTED TO MOVE SOUTHEAST OVER THE LAGUNA MADRE AND LOWER TEXAS COASTAL WATERS THIS MORNING. WINDS WILL SHIFT TO THE NORTHWEST TO NORTH INCREASING RAPIDLY TO 20 TO 30 KNOTS AND GUSTS NEARING 40 KNOTS. A GALE WARNING MAY BE NECESSARY DUE TO THE STRONG WIND GUSTS...BUT WILL NOT ISSUED AT TIME WITH GALES LIKELY TO BE LOCALIZED AND NOT COVERING A LARGE AREA. SEAS WILL INCREASE NEAR 10 FEET LATER THIS AFTERNOON BUT ARE ALL READY MODERATELY HIGH WITH FRIDAY NIGHT SOUTHERLY WINDS STAYING AROUND 20 KNOTS. A FEW THUNDERSTORMS COULD ACCOMPANY THE FRONT ESPECIALLY FROM PORT MANSFIELD AND POINTS FARTHER NORTH. HIGH PRESSURE BUILDS OVER THE WESTERN GULF SUNDAY WITH WINDS AND SEAS DECREASING. ONSHORE WINDS INCREASE WITH SEAS REBUILDING MONDAY AS HIGH PRESSURE OVER THE GULF BEGINS TO INTERACT WITH ANOTHER LOW PRESSURE STORM SYSTEM DEVELOPING OVER WESTERN TEXAS. ANOTHER COLD FRONT WITH A SOME THUNDERSTORMS COULD MOVE INTO THE LOWER TEXAS COASTAL WATERS NEXT TUESDAY OR WEDNESDAY. && .FIRE WEATHER...FIRE WEATHER DANGER CAN BE EXPECTED WITH STRONG NORTHWEST TO NORTH WINDS AND LOWERING RELATIVE HUMIDITIES BEHIND A COLD FRONT THAT WILL PASS THROUGH DEEP SOUTH TEXAS THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 54 77 60 / 20 0 0 0 BROWNSVILLE 83 52 80 58 / 20 0 0 0 HARLINGEN 82 53 80 58 / 20 0 0 0 MCALLEN 83 53 82 59 / 10 0 0 0 RIO GRANDE CITY 82 53 84 60 / 10 0 0 0 SOUTH PADRE ISLAND 79 57 76 62 / 20 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 THROUGH 15/06Z. SCA GMZ130-132-135 14/12Z THROUGH 15/00Z. RED FLAG WARNING TXZ248>257 12Z TODAY THROUGH 15/00Z. &&
Hazardous weather outlook, Apr 14, 4:35 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 AM CDT SAT APR 14 2007 TXZ248>257-151100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 435 AM CDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR THE LAGUNA MADRE THROUGH 7 PM TODAY AND FOR THE OFFSHORE WATERS UNTIL MIDNIGHT. STRONG NORTH WINDS 20 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS ANTICIPATED. A HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG THE SOUTH TEXAS BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACHES SUNDAY AND MONDAY. A SMALL CRAFT ADVISORY IS POSSIBLE MONDAY FOR INCREASING SOUTHEAST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.